Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Can I use norethisterone to induce my period?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
can I use norethisterone to induce my period?
Posted Mon, 30 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Mitaly 17 minutes later

Thanks for posting your query.

Periods can be delayed due to various reasons as pregnancy, hormonal derangements, due to any underlying pathology, stress etc.

Norethisterone is a hormonal preparation and is prescribed when the periods have been delayed due to hormonal imbalance in the body, it helps in regularising the cycle and is given for a fixed time duration depending on the cause.

If the periods have been delayed due to pregnancy then it would not help.

It is utmost important to rule out the exact cause in your case. If you have a history of unprotected intercourse then pregnancy can also be suspected.

Kindly get a Urine test done at home to rule out pregnancy.If the test is negative then it would be better to get an evaluation done by a Gynaecologist so that further line of action can be decided.

Hope this answers your query. I will be available in case you have any concerns.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Can I use norethisterone to induce my period? 1 hour later
I am 1 week late and need to have an operation in 2 weeks overseas when I cant have my period. I am not preganant. I already have the medicine which was due to delay my next period but now I dont know when to take it
Answered by Dr. Mitaly 7 hours later

Thanks for writing again.

For delaying the periods Norethisterone can be taken but it has to be taken 3 days before the expected date of period until the time you want to delay it and not more than 20 days. After stopping the medicine periods start within 3 to 4 days time period.

But if it is taken in other time of the cycle then it has to be continued for about 10 to 14 days depending on the phase of the cycle.

Kindly discuss with the surgeon before the surgery, regarding any medicine which you have been taking.

Hope I answered all your questions. Please accept my answer in case you do not have further queries. Wish you Good Health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor